- Research Article
- Open Access
Strong Convergence Theorems for Infinitely Nonexpansive Mappings in Hilbert Space
© Yi-An Chen. 2009
- Received: 23 June 2009
- Accepted: 12 October 2009
- Published: 1 November 2009
We introduce a modified Ishikawa iterative process for approximating a fixed point of two infinitely nonexpansive self-mappings by using the hybrid method in a Hilbert space and prove that the modified Ishikawa iterative sequence converges strongly to a common fixed point of two infinitely nonexpansive self-mappings.
- Hilbert Space
- Iterative Process
- Differential Geometry
- Convergence Theorem
- Hybrid Method
Construction of fixed points of nonexpansive mappings via Mann's iteration  has extensively been investigated in literature (see, e.g., [2–5] and reference therein). But the convergence about Mann's iteration and Ishikawa's iteration is in general not strong (see the counterexample in ). In order to get strong convergence, one must modify them. In 2003, Nakajo and Takahashi  proposed such a modification for a nonexpansive mapping .
Consider the algorithm,
where denotes the metric projection from onto a closed convex subset of . They prove the sequence generated by that algorithm (1.1) converges strongly to a fixed point of provided that the control sequence is chosen so that .
Such a mapping is called the -mapping generated by and ; see .
In this paper, motivated by , for any given ( is a fixed number), we will propose the following iterative progress for two infinitely nonexpansive mappings and in a Hilbert space :
We will use the notation:
In this paper, we need some facts and tools which are listed as lemmas below.
Lemma 2.1 (see ).
Lemma 2.2 (see ).
Let be a sequence of nonexpansive self-mappings on , where is a nonempty closed convex subset of a strictly convex Banach space . Given a sequence in , one defines a sequence of self-mappings on by (1.2). Then one has the following results.
Lemma 2.3 (see ).
Let be a nonempty closed convex subset of a strictly convex Banach space , a sequence of nonexpansive self-mappings on such that and let be a sequence in for some . Then, for every and the limit exists.
Lemma 2.6 (see ).
This completes the proof.
This work is supported by Grant KJ080725 of the Chongqing Municipal Education Commission.
- Mann WR: Mean value methods in iteration. Proceedings of the American Mathematical Society 1953, 4: 506–510. 10.1090/S0002-9939-1953-0054846-3MathSciNetView ArticleMATHGoogle Scholar
- Ishikawa S: Fixed points by a new iteration method. Proceedings of the American Mathematical Society 1974, 44: 147–150. 10.1090/S0002-9939-1974-0336469-5MathSciNetView ArticleMATHGoogle Scholar
- Deng L: On Chidume's open questions. Journal of Mathematical Analysis and Applications 1993,174(2):441–449. 10.1006/jmaa.1993.1129MathSciNetView ArticleMATHGoogle Scholar
- Chidume CE: An iterative process for nonlinear Lipschitzian strongly accretive mappings in spaces. Journal of Mathematical Analysis and Applications 1990,151(2):453–461. 10.1016/0022-247X(90)90160-HMathSciNetView ArticleMATHGoogle Scholar
- Rhoades BE: Comments on two fixed point iteration methods. Journal of Mathematical Analysis and Applications 1976,56(3):741–750. 10.1016/0022-247X(76)90038-XMathSciNetView ArticleMATHGoogle Scholar
- Genel A, Lindenstrauss J: An example concerning fixed points. Israel Journal of Mathematics 1975,22(1):81–86. 10.1007/BF02757276MathSciNetView ArticleMATHGoogle Scholar
- Nakajo K, Takahashi W: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. Journal of Mathematical Analysis and Applications 2003,279(2):372–379. 10.1016/S0022-247X(02)00458-4MathSciNetView ArticleMATHGoogle Scholar
- Shimoji K, Takahashi W: Strong convergence to common fixed points of infinite nonexpansive mappings and applications. Taiwanese Journal of Mathematics 2001,5(2):387–404.MathSciNetMATHGoogle Scholar
- Deng L, Liu Q: Iterative scheme for nonself generalized asymptotically quasi-nonexpansive mappings. Applied Mathematics and Computation 2008,205(1):317–324. 10.1016/j.amc.2008.08.027MathSciNetView ArticleMATHGoogle Scholar
- Goebel K, Kirk WA: Topics in Metric Fixed Point Theory, Cambridge Studies in Advanced Mathematics. Volume 28. Cambridge University Press, Cambridge, UK; 1990:viii+244.View ArticleMATHGoogle Scholar
- Martinez-Yanes C, Xu H-K: Strong convergence of the CQ method for fixed point iteration processes. Nonlinear Analysis: Theory, Methods & Applications 2006,64(11):2400–2411. 10.1016/j.na.2005.08.018MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.